further weight loss info required please

Thank you everyone for your replies and good wishes. After the initial 1st 2lb weight loss, I seem to just have stopped losing weight at all. I haven't lost a pound all week and i'm wondering if it is down to the beta blocker slowing down my heart rate. Don't get me wrong, I am over weight due to all my cancer meds, in particular the steroids that I was on during the last two summers and so the loss of weight is the least of my worries, but really I was trying to find out if it was normal to stop/start with the weight loss. My appetite is virtually zero, which I know contradicts normal symptoms of overactive thyroid, but again, this is probably down to the cancer meds. Truly speaking, it might be ironic and I definitely don't underestimate the seriousness of thyroid problems, but losing weight has been the first positive thing that has happened to me for the last couple of years and I was hoping that someone would tell me that it IS usual to stop/start and there is a possibility that I could lose more, at least until the doctors get my thyroid balanced. It would just be nice to feel a little more like myself. I suppose it's laughable that someone with my problems should worry about the way she looks but I'm sure anybody out there in my position would understand.

4 Replies

oldestnewest
  • Certainly isn't laughable! Don't even think that. When my hair started falling out it was just the final straw for me.

    Like you, losing weight was a real added bonus, even though I felt absolutely awful, with a bit of make up and in a good light I looked good.

    I know just what you mean, I used to wonder where 'I' had gone - the me I used to know was just not there anymore. I am happier with 'me' now.

    Liz x

  • Hi Odd, I replied this morning but disappeared. Beta Blockers, if taken before a thyroid test ie AM give a false thyroid result. Of course, you need to take them straight afterwards.Are you on T3? In addition to Levo. Normally that helps weight, it also reduces tSH, Make sure you have copies of all blood tests with ranges ( differ) and keep, you really need TSH, T4 and Free T3, to be sure the meds are right for you.It also takes a long while to get the balance of meds right. Ideally blood tests, all 3 and rises in Meds until good. Do not forget the other important tests too.

    Best wishes,

    Jackie

  • I was put on beta blockers and started to feel terrible plus I was feeling faint when getting out of bed. I asked my GP if I could stop taking them and was told no! She was convinced I was over medicating and this was causing my problem. I was also wanting to get a FT3 test for peace of mind in an attempt to find out the problem. I paid to see a private GP to get my FT3 test and was told to stop the beta blockers as my BP was far too low and was instructed how to do that and my FT3 result was on the low side. My GP then sent me to an Endo who didn't even ask how I felt or discuss my thyroid but looked at pa and Vit D and TSH but lab did TSH, suppressed and FT4 and 3! I wasn't over medicated and was starting to feel a little better! I then did some digging and found a suggestion that some beta blockers can prevent the absorption of T4 so may be you should look into that. During the year I was taking the BB's at the same time as my thyroid meds. Partway through the year I moved my thyroid meds to bedtime and slept better but now in hind site I done know if that was just because I'd separated the meds. So often its just trial and error with these things. My BP is back to my 'normal' and heart rate not changed so not missing the beta blockers. I'm not saying though not to take them but ask questions about how to

  • Thanks again everybody for your replies and advice but still doesn't answer my question I'm afraid. Is it normal to just stop losing weight? The only meds associated to thyroid problems I am on is beta blockers as the results of my first test for overactive thyroid have not come back yet and so it has not been confirmed. But surely, if my thyroid was a problem, the weight loss would be continual until the doctors got it under control?

You may also like...